Ad Widget

Collapse

Allergic Reaction to Vitamins

Collapse

Announcement

Collapse
No announcement yet.
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Allergic Reaction to Vitamins

    Hi

    I was taking Thorne Basic Nutrients III for a week or 2 and then on 2 occassions I developed an allergic skin reaction, ie hives, around 1 or 2 hours later .. This is the only time I've had an allergic reaction to a food or nutrient.

    I am allergic to band-aids and am hypo-thyroid (managed).

    I was surprised to react to it as it's a quality product with only Hypromellose (derived from cellulose) capsule, leucine, and silicon dioxide as extra non useful ingredients.

    I would like to continue using this brand but their other vitamins contain these similar fillers. I am still taking Thorne's B vitamins without issue.

    Im wondering if anyone has suggestions on what I may have reacted to or how to determine this?
    Im just really interested to work out what was going on ...

  • #2
    Hi. It may be an allergic type reaction or maybe not. We often assume that because we have a 'bad' reaction to a supplement that it means that it's doing something bad in our body, but it may not be. It can be that our body is using the extra nurtrients or herbs that we're giving it to heal and that healing can produce some unpleasant symptoms sometimes.

    Did you start on the full dose & did the reaction happen right from the very first dose? If so then yes, I'd be thinking something in there probably doesn't agree. But if the reaction only started happening after a few doses, I'd back off and cut the dosage right down and try even every second day or something like that and then build up and see how you go.
    Eat clean. Be healthy - www.ahealthymeal.com

    Comment


    • #3
      Allergic Reaction to Vitamins

      Hi Suzi

      I did start on the full does but it was maybe a week before I got the reaction. I've just tentatively started on half the dose..

      To be honest though, Im a little unsure about how nutrients could cause this arm of the immune system to effectively go into overdrive.The immune system must still be treating something there as a pathogen. I hope to do some more looking into it if I have time. Thank you


      Originally posted by SuziW View Post
      Hi. It may be an allergic type reaction or maybe not. We often assume that because we have a 'bad' reaction to a supplement that it means that it's doing something bad in our body, but it may not be. It can be that our body is using the extra nurtrients or herbs that we're giving it to heal and that healing can produce some unpleasant symptoms sometimes.

      Did you start on the full dose & did the reaction happen right from the very first dose? If so then yes, I'd be thinking something in there probably doesn't agree. But if the reaction only started happening after a few doses, I'd back off and cut the dosage right down and try even every second day or something like that and then build up and see how you go.

      Comment


      • #4
        Hi again. I'll use my experience over the last twelve months as an example. I have autoimmune disease as well as a genetic disorder (Pyroluria) that causes nutritional deficiencies. Those deficiencies cause many health issues. When I was diagnosed with Pyroluria twelve months ago I started to take prescribed nutritional supplements made for me at a compounding lab.

        When I first started taking them, I had good results initially, but then some of my symptoms got worse and I also had other symptoms that hadn't been so much of an issue until then. But gradually some of those symptoms have gone and over all things are getting much better.

        Then I started just about 3 or 4 months ago on another supplement to remove heavy metals (copper in particular in my case) and I had weeks on insane itching on my arms and shoulders. That too now is resolving.

        These 'symptoms' are being caused by my body doing what it is designed to to because after fifty years, it is finally able to clean up and do 'good work'!

        Understanding that healing can sometimes be unpleasant is a valuable thing. I hope that helps.

        But then again, it could be an allergy!...
        Last edited by SuziW; 04-16-2015, 02:19 AM.
        Eat clean. Be healthy - www.ahealthymeal.com

        Comment


        • #5
          My brother claimed to be allergic to Vit C. How can one be allergic to a vital nutrient? Turns out the vehicle for his Vit C was modified corn starch, and he's allergic to that!

          Comment

          Working...
          X